MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer's policy.Attempts to obtain patient identification was unsuccessful.Attempts to obtain the information were made via email and phone.All reasonably known patient information is included in this report.By report, no damage was observed during prep.An insertion needle was used to shape the tip.This was a calcified vessel and the measurement was meant to be done in a diagonal branch.More resistance was felt than a normal straightforward lad intervention.When trying to retrieve the wire, it was suddenly stuck in the lesion.All portions of the device appeared accounted for after removal, but appeared damaged.The spring coil tip distal to the sensor housing appeared extracted.A 1.2 mm balloon was used to retrieve the wire and both devices were retrieved together.A buddy/safety wire and another balloon was also used in order to be prepared for any potential coronary perforation.Other devices used at the same time as the manufacturer's device were a launcher guiding catheter, standard introducer, nothing relevant to the incident.The device was used one time.A good negative ifr reading was obtained indicating no treatment was needed.No additional pci was performed.Cardiac echo/ultrasound was performed to exclude coronary perforation that was not visible on angiogram.Echo was negative, no pericardial fluid could be seen.The patient stayed an extra day in the hospital.The patient is well and by account has not felt this good for years.Device was returned on 7-5-2017.Visual inspection performed during pre-decontamination observed the wire connector was not received for investigation.The tip coil was stretched and the core wire was damaged.The sensor has residue.The dome is present.The instructions for use (ifu) warns, as with all catheterization procedures, complications may be encountered with the use of the pressure guide wire.Do not flex the proximal (electrical connector) end of the pressure guide wire when not inserted in the connector.Excessive flexing can damage or break the internal components.Never advance, torque or retract a pressure guide wire which meets significant resistance.The ifu also cautions the pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.
 
Event or Problem Description
It was reported during a coronary procedure the physician wired a side branch of a previously stented bifurcation with the manufacturer's guide wire.The wire got stuck in the vessel and when trying to retract it, the tip of the wire was damaged and extended like an "accordion." additional manipulation using a balloon and additional wire was needed to get the damaged wire out.The procedure could be completed without any obvious complications.The physician decided to let the patient stay in the hospital for observation.The patient is doing well.Vessel: lad; 60% calcified ostial in-stent restenosis in diagonal branch.Acute angle and moderate tortuousness.This event is being reported because intervention was required to remove the device and the patient was admitted to the hospital for observation.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key6695339
Report Number2939520-2017-00063
Device Sequence Number13660926
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)200430
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50097855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2017
Initial Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight83